Vol. 3, No. 1, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
On the relationship between volume and surface area

Joseph N. Krenicky and Jan Rychtář

Vol. 3 (2010), No. 1, 1–8
Abstract

We show that the statement that the surface area is the derivative of the volume, which is well known for a ball, can be generalized and stated in a proper way for any set with finite volume and surface area. We also provide a specific statement for star-shaped sets.

Keywords
volume, surface, star-shaped sets
Mathematical Subject Classification 2000
Primary: 28A75, 51M25
Milestones
Received: 30 December 2008
Accepted: 7 January 2010
Published: 20 April 2010

Communicated by Kenneth S. Berenhaut
Authors
Joseph N. Krenicky
Department of Physics
The University of North Carolina at Greensboro
Greensboro, NC 27403
United States
Jan Rychtář
Department of Mathematics and Statistics
The University of North Carolina at Greensboro
Greensboro, NC 27403
United States